Louisiana, 2012Flash Flood and Hail in Louisiana, August 9, 2012
August 9, 2012 · NWS JAN · 23 events in 8 counties and zones
A strong upper level disturbance interacted with a very warm and humid air mass in place across the region allowing several severe thunderstorms to develop during the evening hours of the 9th. The storms developed across far northeastern Louisiana and southeast Arkansas initially, gradually moving south as the evening wore on.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $247,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance interacted with a very warm and humid air mass in place across the region allowing several severe thunderstorms to develop during the evening hours of the 9th. The storms developed across far northeastern Louisiana and southeast Arkansas initially, gradually moving south as the evening wore on. Damage due to wind and hail occurred as a result of these storms, in addition to some damage as a result of lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 9, 2:19 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 9, 2:19 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CDT THU AUG 9 2012
.SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE
EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH
WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE
MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT
I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION.
TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS
CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT
AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING
ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS
E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW
SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF
AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA
LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS
OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP
AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR
THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM
POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START
OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW
ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING.
ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN
SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN.
AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM
THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND
LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST.
SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF
THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL
HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS
ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE
RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A
STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY
PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE
CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND
MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS
WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60
MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I
WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH
SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN
WILL BE POSSIBLE WITH ANY STORM.
ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING
MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS
THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL
INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI
PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC
TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS
TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED
WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE
PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE
SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY
THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE
RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS
POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW
THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/
.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF
FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH
INTO THE REGION FOR THE WEEKEND. WHILE THIS WILL RESULT IN SLIGHTLY
COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL
BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS
FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S
WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE
60S.
AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED
ABOVE THEY'LL BE SLIGHTLY COOLER. I ADJUSTED HIGHS UP A BIT ON
SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S...
WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE. AFTER
TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING
THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS
ADJUSTMENT MADE SENSE. HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT
STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS. LOOK FOR LOWS
SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY
NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S.
UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS
WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS
BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER
ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE
EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO
SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA
THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES
DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN
A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER
NORTHWEST FLOW ALOFT. /19/
&&
.AVIATION...MAIN CHALLENGE WILL BE TIMING STORMS AND THE
RESTRICTIONS THAT WILL CAUSE. OVERALL...ACTIVITY LOOKS TO BE EARLY
ACROSS THE NW PORTIONS...THEN MORE LIKE MIDDAY/EARLY AFTERNOON FOR
THE REST OF THE AREA. ADDITIONAL ACTIVITY WILL DEVELOP ACROSS THE NW
FOR EVENING WITH SOME ACTIVITY LINGERING OVERNIGHT. AS FOR ANY
RESTRICTIONS HERE IN THE NEXT 3-6 HRS...LOOKS LIKE SOME MVFR/VFR
CEILINGS MAY DEVELOP BETWEEN 10-14Z. OUTSIDE THAT...VFR CONDITIONS
SHOULD EXIST OUTSIDE ANY STORM ACTIVITY. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 92 74 91 69 / 52 42 41 18
MERIDIAN 91 72 92 68 / 58 41 52 30
VICKSBURG 93 74 91 66 / 48 39 34 15
HATTIESBURG 92 75 93 73 / 71 20 54 28
NATCHEZ 91 75 91 70 / 61 29 42 17
GREENVILLE 95 75 91 66 / 38 48 20 9
GREENWOOD 94 74 90 65 / 39 45 22 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CME/19/
Hazardous weather outlook, Aug 9, 4:23 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT THU AUG 9 2012
ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-032-
034>037-040>042-047-101030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-
523 AM CDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA. THE MAIN
HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER
SIZED HAIL AND CONTINUOUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
LAZ026-MSZ030-031-033-038-039-043>046-048>066-072>074-101030-
CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
523 AM CDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA
TODAY. SOME OF THIS ACTIVITY WILL BE ON THE STRONG SIDE AND A SEVERE
STORM CANNOT BE RULED OUT. THIS ACTIVITY WILL PRIMARILY OCCUR BETWEEN
10 AM AND 4 PM. THE STRONGEST STORMS COULD PRODUCE 40 TO 60 MPH WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
CME
In the hours before
Special weather statement, Aug 9, 5:54 AM CST, 1 minute before
MSZ028-029-091220-
WEBSTER MS-MONTGOMERY MS-
654 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT THU AUG 9 2012
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM BELLEFONTAINE TO SWEATMAN AT 652 AM CDT. THE LINE WAS
NEARLY STATIONARY. ROUGHLY 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE
LAST HOUR. IF THIS ACTIVITY CONTINUES...A FLASH FLOOD WARNING MAY BE
NEEDED.
PEOPLE IN NORTH CENTRAL MONTGOMERY AND NORTHWESTERN WEBSTER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 8914 3359 8933 3354 8964 3367 8960
3373 8923 3373 8920 3374 8920 3375 8914
TIME...MOT...LOC 1152Z 059DEG 1KT 3365 8931 3363 8958
CMEEvent by event
15 thunderstorm wind, 6 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Tensas
- When
- August 9, 5:55 AM CST
- Where
- Tensas County, St Joseph Lake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -91.220
Trees and power lines were blown down due to a microburst on the west bank of Lake Saint Joseph south of Newellton.
Hail, West Carroll
- When
- August 9, 6:10 PM CST
- Where
- West Carroll County, 0.58 mi W of Kilbourne
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.000, -91.310
Thunderstorm Wind, Morehouse
- When
- August 9, 6:30 PM CST
- Where
- Morehouse County, 0.9 mi NE of Mer Rouge
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -91.790
A tree was down across a road.
Thunderstorm Wind, West Carroll
- When
- August 9, 6:50 PM CST
- Where
- West Carroll County, 0.9 mi NW of Pioneer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 32.740, -91.440
Power lines were blown down in Pioneer.
Hail, Morehouse
- When
- August 9, 7:18 PM CST
- Where
- Morehouse County, 3.56 mi W of Brodenax
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.570, -91.830
Thunderstorm Wind, Morehouse
- When
- August 9, 7:18 PM CST
- Where
- Morehouse County, 3.56 mi W of Brodenax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.570, -91.830
Several large limbs were blown down onto power lines.
Hail, Richland
- When
- August 9, 7:25 PM CST to 7:30 PM CST
- Where
- Richland County, 2.82 mi NNW of Girard
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -91.830
Half dollar size hail was covering the ground north of Start. Minor roof damage occurred to a home from the hail.
Thunderstorm Wind, Richland
- When
- August 9, 7:30 PM CST
- Where
- Richland County, 2.15 mi NNE of Girard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.510, -91.810
Large limbs were blown down.
Thunderstorm Wind, Madison
- When
- August 9, 7:35 PM CST
- Where
- Madison County, 4.87 mi S of Altoona
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 32.380, -91.440
Numerous trees and power lines were blown down along Route 577 between Bayou Macon Lounge and Waverly. Several metal carports were blown around as well.
Hail, Madison
- When
- August 9, 7:40 PM CST
- Where
- Madison County, 12.77 mi SSW of Altoona
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.270, -91.500
Hail up to golf ball size fell at the Bayou Macon Lounge.
Thunderstorm Wind, Franklin
- When
- August 9, 7:50 PM CST to 7:55 PM CST
- Where
- Franklin County, 1.75 mi W of Swampers
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -91.600
Multiple trees were down across the parish along with a roof blown off of a trailer.
Thunderstorm Wind, Franklin
- When
- August 9, 7:50 PM CST to 7:55 PM CST
- Where
- Franklin County, 1.86 mi SSE of Swampers
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.157, -91.553
A roof was blown off a trailer on Highway 578. Multiple trees were blown down all across the parish.
Hail, Richland
- When
- August 9, 7:56 PM CST
- Where
- Richland County, 0.9 mi SE of Alto
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.360, -91.860
Thunderstorm Wind, Richland
- When
- August 9, 8:00 PM CST
- Where
- Richland County, 0.9 mi SE of Alto
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.360, -91.860
Trees and a power line were down across LA Highway 15. Multiple trees and power lines were blown down between Rayville and Mangham.
Thunderstorm Wind, Franklin
- When
- August 9, 8:00 PM CST to 8:20 PM CST
- Where
- Franklin County, 2.72 mi SW of Bushes to 3.38 mi ENE of Winnsboro Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 32.190, -91.650
A tree fell on a house on Jim Albert Road. Trees were blown down all across Franklin Parish with three trees on houses. In the area south of Crowville, a roof was blown off a trailer, large tree limbs fell through houses, and a few windows were blown out. A couple of signs were blown down at the Citgo gas station on Highway 4 West.
Thunderstorm Wind, Catahoula
- When
- August 9, 8:15 PM CST
- Where
- Catahoula County, 2.72 mi NW of Sicily Is
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -91.700
Several trees fell onto roads in the area. A trailer was damaged by a falling tree. Power outages also occurred in the area.
Thunderstorm Wind, Tensas
- When
- August 9, 8:20 PM CST
- Where
- Tensas County, 2.72 mi ESE of New Light
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.080, -91.390
Power lines and large limbs were blown down across northern Tensas Parish. Multiple trees were blown down blocking Louisiana Highway 4.
Hail, Richland
- When
- August 9, 8:25 PM CST
- Where
- Richland County, 0.9 mi NE of Mangham
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.310, -91.770
Lightning, Franklin
- When
- August 9, 8:25 PM CST
- Where
- Franklin County, 1.89 mi ENE of Winnsboro
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -91.700
A house was struck by lightning.
Thunderstorm Wind, Catahoula
- When
- August 9, 9:00 PM CST to 9:45 PM CST
- Where
- Catahoula County, 1.81 mi SW of Leland to 0.39 mi NW of Trinity
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.810, -91.740
Multiple trees and power lines were blown down all across northern Catahoula Parish. Power lines were blown down in Jonesville.
Thunderstorm Wind, Concordia
- When
- August 9, 9:45 PM CST
- Where
- Concordia County, 1.18 mi E of Wildsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.620, -91.780
Power lines were blown down in Wildsville.
Thunderstorm Wind, Morehouse
- When
- August 9, 9:50 PM CST
- Where
- Morehouse County, 1.38 mi N of Oak Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -91.770
A tree was blown down across Highway 133.
Flash Flood, Franklin
- When
- August 9, 10:00 PM CST to 10:30 PM CST
- Where
- Franklin County, 1.81 mi NE of Baskin to 2.41 mi ENE of Baskin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.290, -91.730
Water was covering portions of Highway 857.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20121 injured · $4.1 million · 1.5 in hail · 20 events
- Damaging Winds and Lightning Strikes in Georgia, August 9, 20123 injured · $440,000 · 50 kt wind · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 9, 2012$456,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 9, 2012$95,000 · 2.25 in hail · 36 events
- Hail and Damaging Winds in Texas, August 9, 2012$218,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Mississippi, August 9, 2012$179,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, August 9, 20121 injured · $112,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Nevada, August 9, 20128 injured · $11,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 9, 2012$61,000 · 1 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, August 9, 2012$54,000 · 55 kt wind · 7 events
- Damaging Winds in Arkansas, August 9, 2012$50,000 · 56 kt wind · 5 events
- Damaging Winds in Tennessee, August 9, 2012$39,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401447, 401449, 401450, 401451, 401452, 401454, 401455, 401457, 401458, 401460, 401461, 409173, 401462, 401463, 401464, 401934, 401935, 401937, 401938, 401943, 401945, 401946, 401947.